Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online
Ask a Urologist   »  

Frequent urination, abdominal pain. Diagnosed with urinary tract infection. On antibiotics. What should be the next step?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11954 Questions
I had been with the symptoms of frequent urination and discomfort around the abdomen left mosttly. I was diagnosed with urine analysis/Urine Culture. The bacteria E. Coli and the doctor perscribed antibiotics for one week, but still have the hourly urge and very less pain. What should be the next steps.
Posted Tue, 23 Apr 2013 in Urinary and Bladder Problems
Answered by Dr. Michelle Gibson James 27 minutes later
Hi, thanks for using heatlhcare magic

E coli is the bacterial most commonly associated with symptoms should be significantly less than at the onset.
The lack of an effective response can be related to a number of different factors such as resistance to the antibiotics prescribed. This should be ruled out first with a repeat urine culture.

Failure to respond can also be related to structural or functional problems with the urinary tract such as (1) vesicourethral reflux - this is a condition where the urine from the bladder refluxes back into the ureter . The ureter is the tract that the urine travels from the kidney to the bladder
(2)stones in the kidney or bladder
(3) diverticulum of the bladder or urethra- diverticulum are outpouching of the walls
(5) the presence of a foreign body in the bladder

If your doctor repeats the culture and the bacteria is reported as sensitive to the antibiotics you are using, then he or she may consider testing for any of the above.

This would involve imaging tests such as a CT scan.

These conditions are easily treatable

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor